Can toe discoloration be caused by Taxol nerve damage? I haven't found any information about it. I completed chemotherapy a year ago & suffer mild fingertip & toe discomfort. Abot 5 months after completing treatment on of my toes turned purple & sensitive. At first I wasa treated with antibiotics which did not help. My drs said it was nerve damage. Another 5 months have passed & the condition persists. Sometimes the toe looks ok, other times the tip is inflamed, & at it's worst the whole toe is purple. Sometimes 1 or 2 other toes are similarly discolored. Does this sound like nerve damage due to chemo?
It is common for fingernails to have purple creases during any type of chemotherapy, not only with Taxol. However, the entire toe, with the skin and all, turning purple may not be entirely explained by Taxol neuropathy. Neuropathy can affect the blood vessels in these areas that can give rise to that purple color. However, if you have other vascular problems or predisposing conditions such as high blood pressure, high cholesterol, or diabetes, then the blood flow to that area should be properly assessed. I suggest you discuss this options with your doctor, and ask him regarding tests for vascular patency (like doppler studies if applicable). Other predisposing factors to vascular problems should also be addressed (cholesterol, diabetes, etc.).
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.